Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 2, NWS Amarillo, TX

March 12, 1995Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 12, 1995, 6:05 PM CST for Beaver County, Oklahoma. It was in force for 25 min.

The area

The counties it named.

The facts

Issued
Mar 12, 1995, 6:05 PM CST (00:05 UTC)
Expired
Mar 12, 1995, 6:30 PM CST
In force
25 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 130006 RRA
SVRAMA
OKC007-130030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CST SUN MAR 12 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 PM CST
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE OKLAHOMA PANHANDLE
 
   ...EASTERN BEAVER COUNTY
 
AT 605 PM CST...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
ABOUT 8 MILES SOUTHWEST OF GATE. THIS STORM WAS MOVING NORTHEAST AT 40
MPH.
 
WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS.  DO NOT STAND BY
WINDOWS.  UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.`  DAMAGING
WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE
POSSIBLE IN SEVERE THUNDERSTORMS.
 
 
JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:12 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 12, 3:12 PM CST, 2 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CST SUN MAR 12 1995

SHORT RANGE MODELS ARE IN REASONABLE AGREEMENT WITH THE MOVEMENT OF THE
UPPER LVL SYSTEM IN THE SRN STREAM CURRENTLY OVER XTRM NRN MEXICO/SWRN
NM...TAKING IT EWD ACROSS SOUTH CENTRAL TX BY 36 HRS...AND THEN
DEVELOPING A CLOSED UPR LOW OVER NERN TX BY 48 HRS. THIS SYSTEM WILL
THEN BE SLOW TO PROGRESS EWD DUE TO THE DOWNSTREAM BLOCKING RIDGE AT 500
MB OVER THE EASTERN U.S/WRN ATLANTIC.

LATEST SFC MAP ANALYSIS INDICATES DRY LINE FROM EXTREME NERN TX
PNHNDL...SWD TO JUST W OF CDS...THEN SWD TO NEAR BIG SPRINGS. BEST LOW
LVL MOISTURE (DWPTS AROUND 50 TO LOWER 50S...MIXING RATIOS OF 8 G/KG
PLUS) LIE OVER THE EXTREME ERN TX PNHNDL JUST EAST OF THE SFC DRYLINE.
WL KEEP MENTION OF POSSIBLE SVR IN ZONES 9..10..14..15..19..AND 20 FOR
TONIGHT. PCGRIDDS FROM ETA MODEL INDICATED BEST UPR LEVEL DIVERGENCE
(500-200 MB) OVERLAID ON LOW LEVEL (850-700 MB) MOISTURE CONVERGENCE...
OVER THE ERN OK AND SERN TX PNHNDLS THRU TONIGHT...AND WILL HAVE HIGHER
POPS IN THIS AREA.  WL GO WITH AROUND 30 POPS FOR CENTRAL STRIP OF
COUNTIES...MAINLY THIS EVE...AND LESS OR NOTHING MENTIONED IN THE WEST.

SFC TROF/WK CDFNT OVR CNTRL PNHNDLS ATTM...WL MOVE EWD INTO WRN OK BY
12Z MON. BEHIND THIS...DRIER AIR WL MOVE INTO FCST AREA FROM W TO E
TONIGHT INTO MONDAY.  GRIDDED DATA SHOWED MID LVL MOISTURE REMAINING
OVER ERN ZONES MON WITH THE WEST FAIRLY DRY. WITH THE UPR LOW AXIS SLOW
TO MOVE EAST MONDAY...IT SEEMS REASONABLE TO KEEP CONSIDERABLE CLOUDS IN
THE EAST WITH P/C OR MOSTLY SUNNY CONDITIONS EXPECTED ELSEWHERE.

SFC HIGH PRES WILL BUILD INTO FCST AREA MON NIGHT INTO TUESDAY WITH
TRANQUIL WEATHER AND MOSTLY CLEAR SKIES.

IN THE EXTENDED RANGE...WED THRU FRI PD LOOKS DRY WITH A GRADUAL WARMING
TREND.  AS THE UPR LOW OVER LWR MS VALLEY WED AND THURS...DROPS SWD INTO
NRN GULF...500 MB RIDGING WILL EXPAND FROM SWRN U.S AND MEXICO...ACROSS
THE TX/OK PNHNDLS...AND OVER CENTRAL PLAINS.

FOR TEMPS...WILL GO NEAR OR A FEW DEG HIGHER THAN FWC THRU MON NIGHT.
FAN NUMBERS LOOK BETTER THAN FWC FOR TUES.

.AMA...NONE.
.OK...NONE.

CARUSO

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.